Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Discussion about tuberculosis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3357 Questions
User :   Hi doctor      
User :   hello doctor
Doctor :   hi
Doctor :   Dr. XXXXXXXX here
Doctor :   please proceed with your health query
User :   this is regarding a discussion abt tuberculosis
Doctor :   ok.
User :   my wife was having a swlling ariund her neck 3 weeks back and we took her to an ent who suggested us to tak a test for tb as the swell is not in the tonsils area
User :   we took anti tb tests Igg etc
User :   all are postive
User :   mauntex was negative
User :   we went for an FNAC wchich was positive
User :   so we started with akt-4
Doctor :   ok. when were these tests done? for whom it was done? what were the symptoms?
User :   but the swell didnt reduce so we iopened it and puss came out in large quantity
User :   anti tb tests,mauntex test and FNAC
User :   it was from an chest physician
Doctor :   please provide details of age, gender, location, occupation, height, weight, details of past medical illness and treatment for any for the patient.
User :   symptoms wer fever lack of apetite
User :   age:25 gender:female lcation:chennai,tamilnadu,india
User :   occupation:software weight befor tb 54 after tb 49
User :   past tb illness none
User :   doctor
User :   may i continue
Doctor :   ok. let her continue to the AKT-4. repeat the tests after 6 months.
Doctor :   yes please proceed
User :   agfter takin akt-4 she was able to recover from fever apetite problems etc
User :   but swell didnt reduce
User :   but later we found she developed rashes
User :   throut her body
User :   in hands and thighs
User :   so we stopped akt-4
Doctor :   ok. the fact that she recovered from loss of appetite and fever, suggest that the treatment has worked
User :   doctor prescribed to add 1 medicine a day and add the other one after two days
User :   INH was the frst
Doctor :   did you informed the treating physician about the rashes and stopping of medications?
User :   sh took fr 2 days
Doctor :   ok.
User :   yes yes all are done by him only
Doctor :   ok. please proceed
User :   after INH she was asked to take phyrazine 1000
User :   after takin that with INH immediately she had rashes and itchin
Doctor :   ok. when was this? how long back?
Doctor :   continue to give her INH, and stop the pthyrazine, instead add the Rifampicin and see if the rashes are there
User :   yes doctor im comin to that
User :   after adding rifa
User :   she didnt feel anythin for 4 hrs
User :   after that aroun 2 am in midnight she started itchin heavily:(
User :   and morn there was light fever
User :   vomit also in orange color
User :   so my worry is is this also failed?
Doctor :   ok, the orange color will be due to the rifampicin
User :   she is takkin streptomycin injection daily
User :   ya
User :   phyrazine gave rashes immediately
User :   but rifa gave it after 4 hrs
Doctor :   yes it could suggest failure of AKT-4, she should be considered for alternate therapy
User :   can she continue with this INh + rifa combi 2 day also and see
Doctor :   how many month sin total did she continue the AKT-4?
User :   is this side effects of rifa will vaniosh in course of time
User :   ?
User :   we started with akt-4 only 3 weeks back
Doctor :   even rifampicin caused her vomiting and rashes, so i would suggest not to give her
Doctor :   instead report all the reactions to her treating doctor.
Doctor :   she will need injectables to correct the problem.
User :   ok the next one is Ethambutol
User :   if all the medicines are xcraetin side effects im worried
User :   will the tr8ment is effectuive
Doctor :   yes, you can try adding that too and see if she continues to have rash
Doctor :   and if she does, then the treatment should be discontinued, and she should be helped to get along with different treatment
User :   my doctor has asked her to tak rifa today also and see whther she is gettin the sideeffects again
Doctor :   what is her current height and weight?
User :   weight is 49
User :   height is 5"2
User :   doctor will strpetomycin and INH and ethambutol alone is enuf to cure this
Doctor :   ok, she is underweight, slowly try and improve her diet, she should feel better with that and have better tolerance for the medications
User :   also wen takin akt-4 combined she ddin get these rashes vigoruously
Doctor :   ok. then consider discussing with her doctor about starting her back on the combination therapy
User :   can we involve in intercourse
User :   if so wen
Doctor :   either with AKT-4, or with any other combination by a different company.
User :   alsso she has to travel to canada shortly wen sooon can she start
Doctor :   yes you can involve with sexual relationship if she is comfortable.
User :   ok will this transmit to me
User :   if so
Doctor :   she can start with her Canada trip when her symptoms are controlled and she is better.
User :   her only worry now is the side effects doctor
User :   all other fever apetite problems are solved by now
Doctor :   it will not get transmitted sexually, but it can get transmitted if she is having respiratory symptoms.
User :   also the swelling
Doctor :   if your immunity levels are good, you will resist the infection
User :   doctor
User :   one more
Doctor :   the swelling should be repeatedly dressed every 48 hours with proper cleaning of adhesions and pus, for faster relief
Doctor :   yes. please proceed with your query.
User :   if rifa is not working then only inh streptomycin and ethambutol will be there is it effective
User :   will we be able to get all this medicines in canada
Doctor :   you will get the medications in Canada, but until her infective status is cleared, she may get clearance to travel to Canada
User :   if rifa is not working then only inh streptomycin and ethambutol will be there is it effective
User :   doctor
User :   also
Doctor :   INH, streptomycin and ethambutol are combined in case rifampicin and pyrazinamide is not suiting the patient
User :   can we test takin rifa for 2 days and see wether she s able to adapt
User :   willm these side effects disappear after adaptation
User :   after 2/3 days
Doctor :   yes you can try it, but let her be in contact with her doctor when you try it.
User :   sure dctor
Doctor :   if she adapts to it, then you can continue with them
Doctor :   is she on any antacids?
User :   will it be fruitful to takle it fr 2/3 days and wait to see if it adapts
User :   ?
Doctor :   these medications cause severe gastritis, getting her started on Digene syrup on empty stomach two times a day will be helpful
User :   wen shud she tak this medicines
Doctor :   no, if you start on it and she does not adapt on 2-3 days, then no point in giving that
User :   soo we can take fr 2/3 days and wait
User :   ?
User :   wen shud she take this medicines doctor?
Doctor :   if she does not have any symptoms after staring it agian, she can continue
Doctor :   if she develops any symptoms stop it.
Doctor :   *starting it again
User :   doctor
User :   wat is the timings
User :   she shud take
User :   dosation
User :   ?
Doctor :   the antitubercular medicines are best taken in the morning
Doctor :   in the prescribed dose
Doctor :   Digene syrup can be taken about 10-20 ml 2 times a day before food
User :   oh since we are testing for side effects my octor has asked her to take it in the night after foos
Doctor :   let her stick to non fatty/spicy/oily food
User :   is it ok?
Doctor :   ok. if the side effects are more, it is sometimes advised as told by your doctor
Doctor :   she can continue as advised
User :   after how long she shud take after food
User :   after 1 hr?
Doctor :   after 1/2 to 1 hour
User :   also will this crate problems in child birth
Doctor :   not later than 1 hour after food
User :   ok doctor
Doctor :   yes it can cause serious problems, use contraceptive measures
User :   will it lead to infertility in futire
User :   ?
Doctor :   if she is taking birth control pills, then she will not have the proper efficacy of the pills
User :   no no not that
Doctor :   while she is on the anti-TB treatmnet
User :   we are using condoms anyways
User :   thanks a lots sir was gr8
Doctor :   that is if uterus and tubes are affected
Doctor :   if it spreads more, it will cause problems of infertility
Doctor :   otherwise it will not cause problems with fertility
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor